Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
ivmi

hair loss & skin problems

Recommended Posts

I want to know how many of you with hair loss have skin problems(thin skin, slow healing, sun sensitivity....etc) after accutane? (i mean, i'm trying to find relation between those two side effects...i know that max, oli girl and sclippers have both problems..also i have it(although i still don't know yet if it will be permanent)...and i want to find other members that also have this two s. effects)

Edited by ivmi

Share this post


Link to post
Share on other sites

I believe I have slow healing, but I'm not sure. It seems to take my active acne a lot longer than most people's to heal, and I get red marks from every single breakout.

When I was on Accutane, my hair thinned. That was a year ago, and it is still thin (and maybe even getting thinner gradually... eek!). I am not sure if this is due to Accutane or some other health issue though.

Share this post


Link to post
Share on other sites
anyone else?

As a guy, I felt like I was experiencing hair loss towards the end of my 5 months on accutane (at 80mg a day, which is a high dose for my weight). But after two months, my hair is back to normal. I think your hair does thin out, which is normal for a chemo drug originally used to treat skin cancer, but it will go back to normal soon after your treatment is over. I'm not sure if it's just that your hair is thinning, or if it is really in fact falling out. Your hair is going to look sort of crappy regardless of what you do, because your skin is not producing the oil that originally gave your hair it's body and shine. Definitely stick it out though.

Share this post


Link to post
Share on other sites

I definitely experienced thinning hair on accutane. It didn't start improving until 5 months or so after I finished. It's still not quite what it used to be, however I am getting older and hairloss runs in my family so I can't say for sure whether or not the thin hair I have now is simply just due to mpb.

Also, at it's worst I was easily losing 50+ hairs per day, maybe even 100+. Now it seems back to the normal amount (around 10 or so).

Edited by dont_do_it

Share this post


Link to post
Share on other sites

How does Accutane cause hair loss? What is the cause of TE? Lack of sebum? Damage to the hair follicles (interruption of keratinization)?

Hair follicles are not damaged. A change to certain chemical receptors - none related to hair loss - makes them more responsive, and this causes a "shock" to the body. Lack of sebum is also a factor.

This answer is direct from a guy's dermatologist in the forum called something like "Acctuane and Hair Loss". I was previously unsure before about whether it was actually thinning, or just a lack of oil for most people. This guy's derm pretty much answers the question though.

Edited by PolishKid

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×